Facebook Pixel
EmpowHER Guest

Stoppped birth control 1-2 weeks ago, took Plan B, no period?

By Anonymous June 10, 2017 - 10:35pm
Rate This


Sorry to bother you, but I stopped my birth control about 1-2 weeks ago. This past Sunday, I had sex with a condom, but it slipped.

I took Plan B just to be safe. My scheduled period (which was the day it was supposed to start when I was birth control) was June 7th. I am 3 days late. Should I be worried? Is it normal to miss a period or have a late period after stopping birth control?

Add a Comment1 Comments


Hi, Anon.

Thank you for your post.

That combined with the ECP can cause irregularity, yes. Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours, so the risk is very small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. If you don’t get your next period within a week or so of its expected date, a pregnancy test is recommended. It can cause your period to be early or late, have a lighter or a heavier flow.


June 11, 2017 - 5:12am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!